Georgia, 2015Damaging Winds in Georgia, June 22 to 24, 2015
June 22 to 24, 2015 · NWS TAE · 10 events in 7 counties and zones
Scattered summertime convection developed during the afternoon hours with a few storms becoming severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered summertime convection developed during the afternoon hours with a few storms becoming severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 22, 2:26 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 22, 2:26 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT MON JUN 22 2015
.NEAR TERM [THROUGH TONIGHT]...
A VERY HOT AND MOIST LOW-LEVEL AIRMASS WILL SUPPORT SCATTERED
THUNDERSTORMS THROUGH THE EARLY EVENING HOURS. HIGH PRESSURE ALOFT
WILL HELP TO LIMIT THE OVERALL COVERAGE. HOWEVER, WITH TEMPERATURES
IN THE UPPER 90S, STEEP LOW-LEVEL LAPSE RATES AND CAPE OVER 3000J/KG
WILL SUPPORT A FEW STRONG TO SEVERE STORMS THIS AFTERNOON. THE
ACTIVITY SHOULD DIMINISH AFTER SUNSET, WITH A QUIET, ALBEIT WARM,
NIGHT ON TAP.
.SHORT TERM [TUESDAY THROUGH WEDNESDAY NIGHT]...
A WEAKENING MID-UPPER LEVEL RIDGE WILL BUILD EASTWARD FROM THE
CENTRAL PLAINS INTO THE TENNESSEE VALLEY. MEANWHILE, THE AXIS OF THE
SURFACE RIDGE WILL REMAIN SOUTH OF OUR CWA THROUGH THE PERIOD. LOW
LEVEL FLOW WILL BE LIGHT ONSHORE WHILE WINDS ALOFT WILL BE LIGHT AND
VARIABLE. MOISTURE WILL BE PLENTIFUL WITH FORECAST SOUNDINGS SHOWING
PW'S AT OR JUST ABOVE 2.0". DUE TO WEAK STEERING CURRENTS, STORMS
WILL BE SLOW MOVERS WITH THE POTENTIAL FOR HEAVY DOWNPOURS.
WIDEPSREAD CONVECTION WILL BE SOMEWHAT INHIBITED DUE TO BUILDING
HEIGHTS. THUS, POPS WILL BE IN THE 30-40% RANGE FOR BOTH DAYS. MAX
TEMPS WILL BE VERY HOT WITH MID TO UPPER 90S ACROSS INLAND AREAS.
THIS COMBINED WITH DEW POINTS IN THE LOWER 70S WILL PUSH HEAT
INDICES ABOVE HEAT ADVISORY CRITERIA (>108) MOST LOCATIONS TUESDAY
AND POSSIBLY AGAIN ON WEDNESDAY. A HEAT ADVISORY WILL BE IN EFFECT
FOR TUESDAY AFTERNOON.
.LONG TERM [THURSDAY THROUGH MONDAY]...
THE MID TO UPPER LEVEL RIDGE WILL BREAK DOWN AS A BROAD UPPER
LEVEL TROUGH DEEPENS OVER THE EASTERN CONUS. THE AMPLIFYING TROUGH
MAY EVEN ALLOW A SURFACE FRONT/TROUGH TO DROP INTO THE CWA ON
MONDAY. WITH THIS PATTERN, WE CAN EXPECT MAX TEMPS TO RETURN TO
NEAR SEASONAL LEVELS (LOWER 90S) ALONG WITH AN INCREASE IN
AFTERNOON/EVENING CONVECTION.
&&
.AVIATION...
[THROUGH 18Z TUESDAY] KTLH AND KVLD HAVE THE BEST CHANCE AT SEEING
THUNDERSTORMS THIS AFTERNOON. OTHERWISE, VFR CONDITIONS AND LIGHT
WINDS WILL PREVAIL TROUGH THE FORECAST PERIOD.
&&
.MARINE...
LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP
WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN
WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH
DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE
CIRCULATION.
&&
.FIRE WEATHER...
HIGH MIXING HEIGHTS WILL LEAD TO HIGH DISPERSION INDICES IN THE
AFTERNOON ON TUESDAY AND WEDNESDAY. THERE ARE NO OTHER FIRE
WEATHER CONCERNS.
&&
.HYDROLOGY...
AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE
AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO
WIDESPREAD FLOODING IS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 97 76 96 76 / 20 40 30 40 20
PANAMA CITY 78 93 78 93 79 / 20 30 20 30 20
DOTHAN 74 98 75 97 75 / 20 30 30 40 20
ALBANY 75 99 75 98 75 / 20 40 30 30 20
VALDOSTA 74 99 75 98 75 / 30 40 30 30 20
CROSS CITY 74 95 76 93 76 / 20 40 30 40 20
APALACHICOLA 78 90 79 90 79 / 20 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 6 PM EDT /5 PM CDT/
TUESDAY FOR CALHOUN-CENTRAL WALTON-COASTAL BAY-COASTAL
DIXIE-COASTAL FRANKLIN-COASTAL GULF-COASTAL JEFFERSON-
COASTAL TAYLOR-COASTAL WAKULLA-GADSDEN-HOLMES-INLAND BAY-
INLAND DIXIE-INLAND FRANKLIN-INLAND GULF-INLAND JEFFERSON-
INLAND TAYLOR-INLAND WAKULLA-JACKSON-LAFAYETTE-LEON-LIBERTY-
MADISON-NORTH WALTON-SOUTH WALTON-WASHINGTON.
GA...HEAT ADVISORY FROM 11 AM TO 6 PM EDT TUESDAY FOR BAKER-BEN HILL-
BERRIEN-BROOKS-CALHOUN-CLAY-COLQUITT-COOK-DECATUR-DOUGHERTY-
EARLY-GRADY-IRWIN-LANIER-LEE-LOWNDES-MILLER-MITCHELL-
QUITMAN-RANDOLPH-SEMINOLE-TERRELL-THOMAS-TIFT-TURNER-WORTH.
AL...HEAT ADVISORY FROM 10 AM TO 5 PM CDT TUESDAY FOR COFFEE-DALE-
GENEVA-HENRY-HOUSTON.
GM...NONE.
&&
NEAR TERM...CAMP
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...CAMP
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...GODSEYIn the hours before
Special weather statement, Jun 22, 3:16 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT MON JUN 22 2015
FLZ012>014-026-112-222100-
INLAND GULF FL-INLAND GULF FL-COASTAL BAY FL-INLAND BAY FL-
CALHOUN FL-LIBERTY FL-
416 PM EDT MON JUN 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GULF...SOUTHWESTERN
CALHOUN AND EAST CENTRAL BAY COUNTIES IN THE PANHANDLE OF FLORIDA
UNTIL 500 PM EDT/400 PM CDT/...
AT 416 PM EDT /316 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR STONEMILL CREEK...OR 18 MILES
SOUTHWEST OF BLOUNTSTOWN...MOVING SOUTHEAST AT 85 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNN HAVEN...SPRINGFIELD...SCOTTS FERRY...BAYOU GEORGE...NIXON...CAMP
FLOWERS...YOUNGSTOWN...CAIRO...CHIPOLA PARK...COLLEGE STATION...
FRINK...BROAD BRANCH...MAJETTE...KINARD...ABE SPRINGS...
BRANNONVILLE...RECOTA BEACH...BAYHEAD AND CEDAR GROVE.
LAT...LON 3038 8563 3040 8516 3018 8505 3017 8562
3026 8562 3027 8560 3026 8559 3030 8558
3031 8558 3033 8557 3032 8552 3033 8556
3036 8555 3033 8558 3033 8559 3028 8560
3027 8562
TIME...MOT...LOC 2016Z 305DEG 73KT 3021 8523
1-WESTONLocal storm report, Jun 22, 4:17 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
517 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 5 SW WOODVILLE 30.27N 84.31W
06/22/2015 WAKULLA FL 911 CALL CENTER
POWER LINE DOWN
&&
MCDERMOTLocal storm report, Jun 22, 4:20 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 SSW LEONARDS 30.30N 84.35W
06/22/2015 WAKULLA FL 911 CALL CENTER
TREE DOWN ON A POWER LINE
&&
MCDERMOTLocal storm report, Jun 22, 4:57 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 2 E MADISON CO AIRPORT 30.47N 83.38W
06/22/2015 MADISON FL TRAINED SPOTTER
SEVERAL TREES DOWN
&&
MCDERMOTTThunderstorm Wind, Turner
- When
- June 22, 6:00 PM EST
- Where
- Turner County, Ashburn
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.700, -83.650
Twenty to thirty trees were blown down in Ashburn with numerous power outages.
Thunderstorm Wind, Worth
- When
- June 23, 2:57 PM EST
- Where
- Worth County, 2.23 mi SW of Tempy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.419, -83.839
A tree was blown down on Bridgeboro-Anderson City Road about 1 mile east of Highway 133.
Thunderstorm Wind, Mitchell
- When
- June 23, 3:16 PM EST
- Where
- Mitchell County, 1.87 mi ENE of Hopeful
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.169, -84.360
Trees were blown down on Highway 65.
Thunderstorm Wind, Decatur
- When
- June 23, 3:28 PM EST
- Where
- Decatur County, 1.83 mi E of Mt Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.024, -84.430
A tree was blown down near Jessie Brock Road.
Thunderstorm Wind, Colquitt
- When
- June 23, 3:30 PM EST
- Where
- Colquitt County, 1.81 mi WSW of Ticknor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.313, -83.960
A couple of trees were blown down near Highway 270 and Doerun.
Thunderstorm Wind, Decatur
- When
- June 23, 3:31 PM EST
- Where
- Decatur County, 2.95 mi NNE of Steinham Store
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.060, -84.524
Trees were blown down onto Highway 253.
Thunderstorm Wind, Brooks
- When
- June 24, 6:11 PM EST
- Where
- Brooks County, 2.16 mi SSW of Morven
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.910, -83.501
A tree was blown down onto Adel Highway south of Morven.
Thunderstorm Wind, Thomas
- When
- June 24, 6:35 PM EST
- Where
- Thomas County, 0.71 mi W of Thomasville Municipal Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.900, -83.892
A tree was blown down on Dillon Road.
Thunderstorm Wind, Thomas
- When
- June 24, 6:35 PM EST
- Where
- Thomas County, Thomasville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 30.830, -83.980
A tree was blown down onto a vehicle in Thomasville.
Thunderstorm Wind, Thomas
- When
- June 24, 6:40 PM EST
- Where
- Thomas County, Homestead Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.840, -83.990
Several trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, June 22 to 23, 201514 injured · $27 million · EF3 · 23 events
- Tornadoes and Flash Flooding in Iowa, June 22, 2015$453,000 · EF3 · 14 events
- Tornadoes and Damaging Winds in Michigan, June 22 to 23, 20152 injured · $1.4 million · EF2 · 17 events
- Tornado and Flash Flooding in Iowa, June 22 to 24, 20152 injured · $5.1 million · EF1 · 25 events
- Tornado and Damaging Winds in Michigan, June 22, 20155 injured · $3.3 million · EF1 · 6 events
- Hail and Damaging Winds in Iowa, June 22, 2015$965,000 · 1.75 in hail · 36 events
- Tornadoes and Hail in Wisconsin, June 22, 2015$1.1 million · EF0 · 23 events
- Damaging Winds and High Wind in South Dakota, June 22, 2015$1.5 million · 87 kt wind · 15 events
- Lightning Strike in Florida, June 22, 20151 injured · $2.0 million · 1 event
- Hail and Damaging Winds in Iowa, June 22, 2015$1.0 million · 83 kt wind · 9 events
- Tornadoes in Illinois, June 22, 2015EF2 · 3 events
- Wildfire in Alaska, June 22, 2015$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577188, 577189, 577190, 577191, 577192, 577193, 577194, 577195, 577196, 577197.